Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

October 27, 2016Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Oct 27, 2016, 1:13 AM EDT for Miami-Dade County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2016, 1:13 AM EDT (05:13 UTC)
Expired
Oct 27, 2016, 2:15 AM EDT
In force
62 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 5.2 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS82 KMFL 270513 AAA
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 AM EDT THU OCT 27 2016
 
FLZ071>074-172-173-270615-
COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-
113 AM EDT THU OCT 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 215
AM EDT...

* AT 111 AM EDT...DOPPLER RADAR WAS TRACKING SQUALL LINES AND
  SHOWERS OVER KENDALL...MOVING WEST AT 30 MPH. ADDITIONAL GUSTY
  SHOWERS ARE APPROACHING THE MIAMI-DADE METRO AREAS FRM THE
  ATLANTIC. 

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. 

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
  MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...
  SURFSIDE...MIAMI GARDENS...KENDALL...VIRGINIA KEY...HALLANDALE...
  THE REDLAND...NORTH MIAMI...DORAL...NORTH MIAMI BEACH AND AVENTURA.

LAT...LON 2606 8011 2567 8013 2555 8030 2557 8054
      2604 8047
TIME...MOT...LOC 0511Z 088DEG 27KT 2568 8038 

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 26, 7:40 PM EDT, 5 hours 33 minutes earlier.

Area forecast discussion, Oct 26, 7:40 PM EDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
740 PM EDT Wed Oct 26 2016

.AVIATION...
Showers over the Atlantic waters will continue to move
westward into the most of the terminals from KFLL south.
Kept VCSH through the night as higher moisture moves in
enhancing more showers overnight. The east winds will
prevail through the night with gusty winds up to 25 knots
and a few brief gusts up to 27 knots. Breezy conditions
with the potential for showers will continue through the
day Thursday.

&&

.PREV DISCUSSION... /issued 711 PM EDT Wed Oct 26 2016/

UPDATE...
Latest radar and satellite imagery show a band of showers
starting to develop over the Atlantic traveling westward
into the southern Atlantic Metro area. Higher concentration
of blended total PWATs ranging from 1.0 to 1.4" will continue
to surge into the southern zones of S Florida tonight. This
broken to overcast cloud deck will prevail through the night
with the potential for light brief showers increasing through
the night into Thursday. Only changes done to the forecast were
extending pops into inland Miami-Dade where a few light showers
are already making their way inland this evening. The remainder
of the forecast remains on track.

PREV DISCUSSION... /issued 411 PM EDT Wed Oct 26 2016/

DISCUSSION...
An area of high pressure over the Southeastern portion of the
country will continue to slowly move east tonight through
Thursday. Moisture will continue to slowly increase tonight and
tomorrow as well. Light showers will still be possible tonight
over the Atlantic Coastal waters and the East Coast Metro areas.
Conditions are expected to remain similar during the day on
Thursday with a gusty east to northeast wind and a chance of
showers as well. There could be enough instability especially over
southern areas to support a slight chance of thunderstorms during
the afternoon hours.

High pressure will continue to remain off to the north later this
week and into early next week. This will help maintain the east to
northeasterly wind flow across south florida. Both of the GFS and
the ECMWF continue to show some drier air moving in from the north
early next week. This will help lower any shower chance across
South Florida.

MARINE...
East to Northeast flow will continue through Thursday near speeds
of 20 to 25 knots. A small craft advisory will remain in effect
for both of the Atlantic and Gulf waters through Thursday. There
could be a few showers. Conditions may improve slightly this
weekend, however, the advisories still may have to be extended.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  76  83  77  84 /  20  20  20  20
Fort Lauderdale  77  82  76  83 /  30  40  20  20
Miami            75  82  75  84 /  40  50  20  20
Naples           69  85  69  87 /  10  20  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until 8 PM EDT Friday for AMZ630-650-651-
     670-671.

     Small Craft Advisory until 8 PM EDT Thursday for AMZ610.

GM...Small Craft Advisory until 8 PM EDT Friday for GMZ656-657-676.

&&

AVIATION...67/MT
Hazardous weather outlook, Oct 26, 4:56 PM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT WED OCT 26 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270900-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
456 PM EDT WED OCT 26 2016

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...
...SMALL CRAFT ADVISORY ALL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ON ATLANTIC
BEACHES.

WIND: NORTHEAST WINDS AROUND 20 MPH ARE EXPECTED IN THE EVENING
ALONG THE EAST COAST METRO AREAS WITH 20 TO 25 KNOTS OVER ALL OF
SOUTH FLORIDA WATERS.

SEAS: SEAS OF 7 TO 10 FEET ARE EXPECTED OVER THE ATLANTIC WATERS,
HIGHEST IN THE GULF STREAM. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR ALL OF SOUTH FLORIDA WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A HIGH RISK FOR RIP CURRENTS ON ATLANTIC BEACHES
THROUGH THE END OF THE WEEK.

THERE IS A SLIGHT RISK OF THUNDERSTORMS ON THURSDAY OVER THE
SOUTHERN AREAS OF SOUTH FLORIDA. THE PRIMARY IMPACTS WILL BE
LIGHTNING STRIKES AND GUSTY WINDS.

NORTHEAST WINDS OF 20 TO 25 KNOTS ALONG WITH SEAS OF 6 TO 9 FEET
ARE ANTICIPATED OVER THE GULF AND ATLANTIC WATERS ON THURSDAY AND
INTO FRIDAY, HIGHEST IN THE GULF STREAM. A SMALL CRAFT ADVISORY
IS IN EFFECT. HAZARDOUS WINDS AND SEAS COULD PERSIST INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Oct 27, 1:12 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
112 AM EDT THU OCT 27 2016

FLZ071>074-172-173-270615-
COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-
112 AM EDT THU OCT 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 215
AM EDT...

* AT 111 AM EDT...DOPPLER RADAR WAS TRACKING SQUALL LINES AND
  SHOWERS OVER KENDALL...MOVING WEST AT 30 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
  MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...
  SURFSIDE...MIAMI GARDENS...KENDALL...VIRGINIA KEY...HALLANDALE...
  THE REDLAND...NORTH MIAMI...DORAL...NORTH MIAMI BEACH AND AVENTURA.

LAT...LON 2606 8011 2567 8013 2555 8030 2557 8054
      2604 8047
TIME...MOT...LOC 0511Z 088DEG 27KT 2568 8038

AR
Special weather statement, Oct 27, 1:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 AM EDT THU OCT 27 2016

FLZ071>074-172-173-270615-
COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-
113 AM EDT THU OCT 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 215
AM EDT...

* AT 111 AM EDT...DOPPLER RADAR WAS TRACKING SQUALL LINES AND
  SHOWERS OVER KENDALL...MOVING WEST AT 30 MPH. ADDITIONAL GUSTY
  SHOWERS ARE APPROACHING THE MIAMI-DADE METRO AREAS FRM THE
  ATLANTIC.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
  MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...
  SURFSIDE...MIAMI GARDENS...KENDALL...VIRGINIA KEY...HALLANDALE...
  THE REDLAND...NORTH MIAMI...DORAL...NORTH MIAMI BEACH AND AVENTURA.

LAT...LON 2606 8011 2567 8013 2555 8030 2557 8054
      2604 8047
TIME...MOT...LOC 0511Z 088DEG 27KT 2568 8038

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:12 AM EDTSpecial Weather StatementMFLMiami-Dade63 min
Oct 27, 9:46 AM EDTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach9 hr

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.